Pediatric Cyanide Poisoning After Ingestion of Apricot Seeds

Articles > Article · 2020

Authors: YÜKSEL BICILIOĞLU, İHSAN YILDIRIM, Pınar YAZICI ÖZKAYA, ALKAN BAL

Turkish Journal of Pediatric Emergency and Intensive Care Medicine, Refereed Journals of Other Institutions, International, Scopus, 2020, vol 7, pp 85-88

DOI: 10.4274/cayd.galenos.2019.06977

Summary

Cyanide is one of the strongest and lethal poisons.Cyanide leads to tissue hypoxia and lactic acid accumulation.Hydroxocobalamin is a safe, fast and effective antidote that could be used, especially in children.In this paper, we presented four cases of cyanide poisoning caused by apricot seed ingestion.Three of the patients were transferred to the paediatric intensive care unit, and hydroxocobalamin was given, and their conditions improved rapidly.This study aimed to draw attention to cyanide poisoning caused by apricot seed ingestion and to hydroxocobalamin use as an antidote.

View details